MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An initial mdr 1219913-2025-00141 was filed on 11-jul-2025.Corrected data (19-aug-2025): in the initial report, the following statement was mentioned: based on the available information, the cause of the discordant result was unable to be determined due to improper storage of patient samples prior to confirmatory testing.However, it should have been as follows: based on the available information, the cause of the discordant result was potentially due to improper storage of patient samples prior to confirmatory testing.The investigation conclusion code in section h6 has been updated to reflect the change.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens remote services center (rsc) and reported observation of a nonreactive (negative) hepatitis b surface antigen (hbsag), confirmatory (hbsii conf) result which was discordant relative to clinical expectation and repeat testing.Siemens reviewed the instrument data and the information provided by the customer.Reagent and instrument issues were ruled out based on quality control (qc) recovery within acceptable ranges, valid calibration and no issues were reported with other patient samples.Siemens identified that the patient sample was stored incorrectly at room temperature for greater than 8 hours prior to hbsii confirmatory testing.However, per the assay's instructions for use (ifu), "primary tube samples are stable for up to 8 hours at room temperature or onboard the system".The samples must be stored at 2-8 degrees celsius if the sample has to be stored greater than 8 hours.Return of the patient sample for further investigation was not warranted, as the customer performed appropriate repeat testing per the assay's ifu.Based on the available information, the cause of the discordant result was unable to be determined due to improper storage of patient samples prior to confirmatory testing.The issue was resolved by routine troubleshooting; a product problem was not identified.The customer is operational, and no further actions are required.
 
Event or Problem Description
The customer reported observation of a nonreactive (negative) atellica im hepatitis b surface antigen (hbsag), confirmatory (hbsii conf) result which was discordant relative to clinical expectation repeat testing when using lot# 314.An initial reactive (positive) result was obtained for the patient in question.Per the assay¿s instructions for use (ifu), the initial reactive patient samples should be repeated in duplicate, the best 2 of 3 should be considered the patients¿ initial result and to be confirmed with the atellica im hbsag confirmatory assay, additional hbv marker assays, or another approved confirmatory method if warranted or necessary.The customer followed the assay instructions for use (ifu) and repeated the sample.The results were repeatedly reactive.The reactive result was not reported to the physician(s).A confirmatory testing was performed which produced an initial reactive (positive) result.Per the assay's instructions for use (ifu), "samples which are neutralized <50% but whose relative light units (rlus) value are above the hbsii conf cutoff, get diluted 1/50".The instrument auto repeated the sample with dilution (x50) that resulted in a 'not confirmed' (negative) result.This result was considered discordant as the customer was expecting a reactive (positive) result for the affected patient.The same sample was retested and obtained a 'confirmed' (positive) result, which was considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to this event.

Brand Name
ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII)
Common Device Name
ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key22479420
Report Number1219913-2025-00141
Device Sequence Number20818956
Product Code LOM
UDI-Device Identifier00630414599274
UDI-Public(01)00630414599274(10)60755314(17)250917
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P110041-S004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2025
Device Model NumberN/A
Device Catalogue Number10995604
Device Lot Number60755314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale